MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 5442136
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: only the nose portion of the screw was returned for analysis.The witness marks on the nose and fractured surface are consistent with pressure from the rod while under torsion.This combined pressure both parallel and perpendicular to the axis of the screw caused the material to overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with t5 fracture and underwent posterior fusion from t2 to t7 levels.During surgery, the top of the crosslink set screw sheared off.The product came in contact with the patient.The fragment of the set screw still remains in the patient.No patient complications were reported.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8411201
Report Number1030489-2019-00261
Device Sequence Number16593156
Product Code NKB
UDI-Device Identifier00613994588456
UDI-Public00613994588456
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5442136
Device Lot Number0115943W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1